Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 30, 2025, 9:02 PM CDT for Cherokee County, Rusk County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2025, 9:02 PM CDT (02:02 UTC)
- Expired
- Mar 31, 2025, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.7
The text
As transmitted.
401
WGUS54 KSHV 310202
FFWSHV
TXC073-401-310500-
/O.NEW.KSHV.FF.W.0009.250331T0202Z-250331T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
902 PM CDT Sun Mar 30 2025
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northern Cherokee County in northeastern Texas...
Southwestern Rusk County in northeastern Texas...
* Until midnight CDT tonight.
* At 902 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jacksonville, Henderson, New Salem, Ponta, Mixon, Mount Selman,
Minden, Reese, Pinehill, New Summerfield, Gallatin, Cuney,
Concord, Brachfield, Laneville, Church Hill and Chapman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3214 9499 3220 9477 3220 9467 3216 9461
3212 9459 3206 9460 3201 9467 3194 9480
3191 9497 3182 9528 3181 9540 3184 9541
3184 9545 3193 9542 3196 9545 3199 9545
3202 9543 3203 9544 3205 9543
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
331 follow-up statement
565
WGUS54 KSHV 310422
FFWSHV
TXC073-401-310600-
/O.EXT.KSHV.FF.W.0009.000000T0000Z-250331T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1122 PM CDT Sun Mar 30 2025
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Northern Cherokee County in northeastern Texas...
Southwestern Rusk County in northeastern Texas...
* Until 100 AM CDT.
* At 1122 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jacksonville, Henderson, New Salem, Ponta, Mixon, Mount Selman,
Minden, Reese, Pinehill, New Summerfield, Gallatin, Cuney,
Concord, Brachfield, Laneville, Church Hill and Chapman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3214 9499 3220 9477 3220 9467 3216 9461
3212 9459 3206 9460 3201 9467 3194 9480
3191 9497 3182 9528 3181 9540 3184 9541
3184 9545 3193 9542 3196 9545 3199 9545
3202 9543 3203 9544 3205 9543
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
33What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 6:59 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 30, 6:59 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 659 PM CDT Sun Mar 30 2025 ...New AVIATION... .SHORT TERM... (This evening through Monday Night) Issued at 238 PM CDT Sun Mar 30 2025 Things have been quiet so far since this morning convection dissipated. But, southerly winds have been on the increase this afternoon, with gusts as high as 30 mph at times. Although we have seen some sustained winds of 20 mph, those readings have been isolated, so will hold off on a Wind Advisory. Regardless, it will still be breezy out there, so exercise caution on area waterways and roadways. As we move into the late afternoon and early evening hours, models continue to suggest a pre-frontal trough or dryline like feature will move into the area ahead of the aforementioned frontal boundary. With today's southerly winds raising our dew points into the mid 60s and temps into the 80s, the atmosphere should be plenty unstable ahead of this pre-frontal feature. Discrete storms are expected to rapidly develop across the western half of the region before eventually becoming more of a QLCS feature with the arrival of the front later this evening and during the overnight hours. With steep mid-level lapse rates and decent effective bulk shear, all modes of severe weather will be possible, especially large hail and damaging winds. Locally heavy rainfall will also be a threat. Convection should clear the forecast area by mid to late Monday morning, as the front exists the region. Cooler and drier air will move into the area, with overnight lows returning back into the 50s areawide Monday night/Tuesday morning, and possibly upper 40s in our northern zones. /20/ && .LONG TERM... (Tuesday through next Saturday) Issued at 238 PM CDT Sun Mar 30 2025 Dry weather will remain across the region on Tuesday, but another approaching cold front will bring us a chance for more strong to severe storms by next Wednesday. At the same time, upper ridging will build into the southeast CONUS. This will likely stop the eastward progression of the front and stall it out near our northwest zones for the remainder of next week into early next weekend. Rain chances will remain across the forecast area during this period, with more severe weather possible. This could also result in excessive rainfall, with storms expected to train over the same areas near the frontal boundary. One thing of note will be where the front hangs up next week. It is possible the front could stall just north of the region, which would be favorable for less severe weather and heavy rain in our area. However, if the frontal boundary stalls more southward, it could be a busy week for portions of the Four State Region. /20/ && .AVIATION... (00Z TAFS) Issued at 644 PM CDT Sun Mar 30 2025 The main aviation concern through the evening hours is potential for rapid strong to severe thunderstorm development that would initially affect SHV / TYR / GGG/ LFK through midnight tonight. Impacts are less certain at TXK as there is a decent probability most of the storms firing up along the incoming cold front could wait until cold front clears south of TXK. Storms will likely hold off until closer to midnight and into the early morning hours at ELD and MLU. The main risk with severe storms will be large hail up to golf ball size, damaging winds gusts in excess of 60 mph, frequent lightning, and torrential downpours. Expect problematic to mostly clear east of our region by daybreak on Monday, although MVFR to IFR cloud decks will build in behind the front late tonight at SHV, ELD, MLU, and LFK and likely will not lift to VFR levels until later tomorrow morning at the earliest. Winds will be a bit gusty from the SSW ahead of the cold front, but then switching to the north at 8 to 15 mph as the cold front passes through tonight. /50/ && .SPOTTER INFORMATION STATEMENT... Issued at 238 PM CDT Sun Mar 30 2025 Spotter activation will be needed by late this afternoon and tonight for much of the Four State Region. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 75 56 82 / 70 10 0 0 MLU 64 76 53 82 / 70 20 0 0 DEQ 48 73 47 78 / 30 10 0 0 TXK 55 75 52 81 / 60 10 0 0 ELD 56 75 48 80 / 70 10 0 0 TYR 55 75 57 84 / 50 10 0 0 GGG 56 75 55 83 / 60 10 0 0 LFK 63 78 60 85 / 60 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...20 LONG TERM....20 AVIATION...50
In the hours before
Local storm report, Mar 30, 8:15 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
815 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Hail 5 ESE New Summerfield 31.95N 95.04W
03/30/2025 E2.00 Inch Cherokee TX Emergency Mngr
Approximately 3 miles west of Lake Striker.
Time estimated by radar.
&&
BBSpecial weather statement, Mar 30, 8:19 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
819 PM CDT Sun Mar 30 2025
ARZ060-061-310145-
Hempstead AR-Nevada AR-
819 PM CDT Sun Mar 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HEMPSTEAD AND
NORTHERN NEVADA COUNTIES UNTIL 845 PM CDT...
At 819 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blevins, or 11 miles northwest of Prescott, moving east at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Prescott, Emmet, Blevins, Bluff City and Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3371 9353 3396 9361 3395 9353 3394 9353
3396 9347 3395 9342 3396 9338 3390 9330
3387 9330 3384 9328 3383 9322 3380 9318
3382 9314 3378 9310 3368 9311
TIME...MOT...LOC 0119Z 254DEG 33KT 3391 9353
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
33Special weather statement, Mar 30, 8:28 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
828 PM CDT Sun Mar 30 2025
TXZ149-150-310215-
Rusk TX-Cherokee TX-
828 PM CDT Sun Mar 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEROKEE AND WEST
CENTRAL RUSK COUNTIES UNTIL 915 PM CDT...
At 828 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Mixon, or 5 miles northeast of Jacksonville, moving
east at 30 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Jacksonville, Henderson, Mixon, New Summerfield, Gallatin and
Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3214 9504 3214 9499 3215 9499 3222 9477
3195 9489 3188 9527 3206 9529
TIME...MOT...LOC 0128Z 257DEG 24KT 3201 9519
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
53Local storm report, Mar 30, 8:31 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
831 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Hail 5 NNE Reklaw 31.94N 94.96W
03/30/2025 E1.00 Inch Rusk TX Emergency Mngr
Reported at the New Salem VFD, just east of
Lake Striker. Time estimated by radar.
&&
BBLocal storm report, Mar 30, 8:40 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
840 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Hail 3 W Mount Enterprise 31.92N 94.74W
03/30/2025 E1.75 Inch Rusk TX Emergency Mngr
Reported west of Mount Enterprise along CR
3206. Time estimated by radar.
&&
BBLocal storm report, Mar 30, 8:57 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
857 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM Hail 2 NNE Mount Enterprise 31.94N 94.67W
03/30/2025 E1.00 Inch Rusk TX Trained Spotter
Reported just NE of Mount Enterprise along
highway 315. Time estimated by radar.
&&
BBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 50 min |
| Mar 30, 8:10 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk | 42 min |
| Mar 30, 8:28 PM CDT | Special Weather Statement | SHV | Cherokee | 47 min |
| Mar 30, 8:49 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 33 min |
| Mar 30, 8:53 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 41 min |
| Mar 30, 9:03 PM CDT | Special Weather Statement | SHV | Cherokee | 27 min |
| Mar 30, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 27 min |
| Mar 30, 9:16 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 27 min |
| Mar 30, 9:22 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 35 min |
| Mar 30, 9:36 PM CDT | Special Weather Statement | SHV | Rusk | 24 min |
| Mar 30, 9:43 PM CDT | Special Weather Statement | SHV | Rusk | 32 min |
| Mar 30, 9:56 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 31 min |
| Mar 30, 9:59 PM CDT | Flash Flood Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby | 4 hr |
| Mar 30, 10:05 PM CDT | Special Weather Statement | SHV | Rusk | 25 min |
| Mar 30, 10:26 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 32 min |
| Mar 30, 10:34 PM CDT | Special Weather Statement | SHV | Rusk | 26 min |
| Mar 30, 10:57 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 34 min |
| Mar 30, 11:00 PM CDT | Special Weather Statement | SHV | Shelby | 45 min |
| Mar 30, 11:04 PM CDT | Special Weather Statement | SHV | Cherokee, Rusk | 26 min |
| Mar 30, 11:18 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Panola, Rusk | 42 min |
| Mar 30, 11:21 PM CDT | Special Weather Statement | SHV | Nacogdoches | 24 min |
| Mar 30, 11:34 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 41 min |
| Mar 30, 11:57 PM CDT | Special Weather Statement | SHV | Cherokee, Rusk | 48 min |
| Mar 31, 12:05 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk | 40 min |
| Mar 31, 12:08 AM CDT | Special Weather Statement | SHV | Shelby | 37 min |
| Mar 31, 12:40 AM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, Shelby | 65 min |
| Mar 31, 1:23 AM CDT | Special Weather Statement | SHV | Shelby | 37 min |
| Mar 31, 1:48 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 58 hr |
| Mar 31, 1:51 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 13 days |
| Mar 31, 1:51 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 37 min |
| Mar 31, 1:58 AM CDT | Special Weather Statement | SHV | Angelina, San Augustine | 32 min |
| Mar 31, 2:26 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 35 min |
| Mar 31, 2:31 AM CDT | Special Weather Statement | SHV | Angelina | 44 min |
| Mar 31, 3:06 AM CDT | Special Weather Statement | SHV | Angelina, Sabine, San Augustine | 39 min |
| Mar 31, 1:59 PM CDT | Flood Watch | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 5 days |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.